Alert archive / Kansas / Special Weather Statements in 2025

Special Weather Statement, NWS Goodland, KS

July 12, 2025Greeley County, Kansas

NWS Goodland, KS issued this special weather statement at Jul 12, 2025, 12:07 AM MDT for Greeley County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2025, 12:07 AM MDT (06:07 UTC)
Expired
Jul 12, 2025, 12:45 AM MDT
In force
38 min
Issued by
NWS Goodland, KS
Hail
0.88 in
Wind
55

County Greeley County, KS

The radar

The Goodland radar (KGLD), 110 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 676 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
676 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
2581 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

822 
WWUS83 KGLD 120607
SPSGLD

Special Weather Statement
National Weather Service Goodland KS
1207 AM MDT Sat Jul 12 2025
 
KSZ041-042-120645-
Wichita KS-Greeley KS-
1207 AM MDT Sat Jul 12 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WICHITA AND
SOUTHEASTERN GREELEY COUNTIES THROUGH 1245 AM MDT/145 AM CDT/...

At 1207 AM MDT/107 AM CDT/, Doppler radar was tracking a strong
thunderstorm 11 miles south of Tribune, moving north at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor hail damage to outdoor objects is 
         possible.

This storm will remain over mainly rural areas of southwestern
Wichita and southeastern Greeley Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3846 10176 3845 10149 3826 10151 3826 10177
TIME...MOT...LOC 0607Z 186DEG 14KT 3832 10168 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

$$

Alexander

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Jul 11, 11:08 PM MDT, 59 minutes earlier. Its key messages:

  • Storms will be possible daily through Saturday with the main threat of damaging winds.
  • Heavy rainfall is forecast overnight Friday into Saturday morning with 2 to 4 inches expected, mainly for northwestern counties. A Flood Watch is in effect tonight through 9AM MT Saturday.
  • Remaining mild throughout with highs around the low to mid 90s.
Area forecast discussion, Jul 11, 11:08 PM MDT, 59 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1108 PM MDT Fri Jul 11 2025

.KEY MESSAGES...

- Storms will be possible daily through Saturday with the main
  threat of damaging winds.

- Heavy rainfall is forecast overnight Friday into Saturday
  morning with 2 to 4 inches expected, mainly for northwestern
  counties. A Flood Watch is in effect tonight through 9AM MT
  Saturday.

- Remaining mild throughout with highs around the low to mid
  90s.

&&

.UPDATE...
Issued at 1106 PM MDT Fri Jul 11 2025

The Severe Thunderstorm Watch has been allowed to expire. Still
can't completely rule out a rogue instance of a severe gust
across Red Willow and Decatur counties through the next hour but
upstream observations only ranged in the 35-45 mph range
precluding any need for a local extension.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 1216 PM MDT Fri Jul 11 2025

Tonight, multiple rounds of storms are expected to move through
the area, especially our northwest areas overnight into Saturday
morning. Generally, severe weather is favorable given the
environmental conditions. Instability right now is likely the
biggest limiting factor, but it is adequate. The main threats
from severe weather will be damaging winds and a secondary
threat of large hail. As far as timing, the storms look to be
approaching our westernmost counties by around 00z to 01z and
progress eastward through the area quickly. We are outlooked in
a Slight Risk of Severe Weather from SPC to reflect this risk,
especially for our northwesternmost areas. Some blowing dust
out ahead of these storms will be a concern again tonight, but
generally given the rainfall yesterday should be improved
slightly.

One large concern for especially the overnight hours from around
10pm-midnight MT through around 6am MT or later will be the
flash flooding threat. This concern is mainly for the
northwesternmost counties (Yuma, Dundy, and Cheyenne), but could
extend to the surrounding counties to the east and south of
that location given some of the uncertainties. Environmental
conditions in this area are quite favorable for flash flooding
with decent moisture up the atmospheric column, high PWs, long
skinny CAPE, and lower shear. There is a small low level jet,
but it is quite weak and if it does not manifest, this could be
the biggest limiting factor toward seeing flash flooding. For
now in recent models, it seems adequate, but will need to be
monitored. There is also some uncertainty in how much training
will occur with these storms, but recent model trends have been
increasingly highlighting this scenario. If that happens, flash
flooding impacts will be likely.

Looking at the models, multiple rounds of rainfall will occur
over the area from 10/11PM MT through 6AM MT with 2-4" inches
expected. This could occur over the same areas, based on recent
trends, primarily for Yuma, Dundy, and Cheyenne counties. This
rainfall could be fairly efficient as well with 1-1.5" per hour
rainfall rates possible. We are outlooked in a Slight Risk of
Heavy Rainfall for these areas to reflect this risk. Given the
flashy creeks and rivers in this area and general hilly terrain,
this will be a big concern for flash flooding impacts. Minor to
moderate flooding on rural roads and low lying areas are all in
the realm of possibility, especially near creeks and rivers. As
a result, a Flood Watch has been issued for Yuma, Dundy, and
Cheyenne counties to highlight the risk areas and potential for
flash flooding. We will continue monitoring overnight. MSW

&&

.LONG TERM /SATURDAY THROUGH FRIDAY/...
Issued at 1216 PM MDT Fri Jul 11 2025

Saturday through Tuesday, upper level ridging will build over
the area. Conditions will be fairly dry overall Saturday
afternoon through Tuesday as a result. Winds will be
predominantly southerly. So fire weather concerns should be kept
to a minimum with RHs well above 20-30%. High temperatures will
be mild in the mid 90s overall with heat index values in the low
90s. Generally, expect sunny and dry weather early next week.

Tuesday night through the end of the workweek, multiple rounds
of rainfall and systems are possible as zonal flow dominates the
pattern and 1-2 shortwaves could influence the area. There is
still a lot of model uncertainty in these systems, especially
since one will influence the other as we go toward the weekend.
Generally, looking at the current model trends, all modes of
severe weather will be possible, especially damaging winds. And
flash flooding could also be a concern in hilly or urban areas
where rain trains or falls multiple times over the same area. A
lot of what happens at the end of next week will become more
clear as we get to Monday and Tuesday timeframe. We will keep
monitoring closely for changes. MSW

&&

.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1010 PM MDT Fri Jul 11 2025

Showers and storms continue to move towards each terminal. An
outflow boundary is forecast to impact KGLD just before the
start of the period but shower and storms are anticipated to
continue to impact the terminal through around 09Z with periods
of MVFR conditions. The perhaps more impactful terminal impacts
look to be for KMCK with heavier rainfall and the potential for
stronger winds around 45kt. An increasing signal for stratus to
impact KGLD starting around 11Z, some fog can't be ruled out but
think stratus is most likely. Rain should end later at KMCK than
at KGLD so not impacting any impacts. Potential for stratus may
linger around until the early afternoon for KGLD before finally
clearing out.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch until 10 AM CDT this morning for KSZ001.
CO...Flood Watch until 9 AM MDT Saturday for COZ090.
NE...Flood Watch until 9 AM MDT Saturday for NEZ079.

&&

UPDATE...Trigg
SHORT TERM...Williams
LONG TERM...Williams
AVIATION...Trigg
Hazardous weather outlook, Jul 11, 11:05 PM MDT, 1 hour 2 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
1105 PM MDT Fri Jul 11 2025

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-130515-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
1105 PM MDT Fri Jul 11 2025 /1205 AM CDT Sat Jul 12 2025/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TONIGHT...

Heavy rain and localized flash flooding will also be possible for
areas north of Interstate 70 and west of Highway 25 this evening into
the overnight hours. Particularly from northern Yuma County into
Dundy County Nebraska and Cheyenne County Kansas were a Flood Watch
is in effect from 6PM this evening through 9AM Saturday morning where
rainfall amounts of 1" to 4" may occur.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

In the hours before

Local storm report, Jul 11, 11:38 PM MDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
1138 PM MDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 PM     Tstm Wnd Gst     2 ENE Colby             39.40N 101.01W
07/11/2025  M51 MPH          Thomas             KS   Mesonet

            Weatherunderground site KKSColby59.

&&

Trigg
Special weather statement, Jul 11, 11:43 PM MDT, 24 minutes before
Special Weather Statement
National Weather Service Goodland KS
1143 PM MDT Fri Jul 11 2025

KSZ013>015-027>029-120630-
Gove KS-Sheridan KS-Wallace KS-Thomas KS-Logan KS-Sherman KS-
1143 PM MDT Fri Jul 11 2025

...GUSTY SHOWERS WILL IMPACT EASTERN WALLACE...THOMAS...LOGAN...
SHERIDAN...SOUTHEASTERN SHERMAN AND NORTHWESTERN GOVE COUNTIES
THROUGH 1230 AM MDT/130 AM CDT/...

At 1142 PM MDT/1242 AM CDT/, Doppler radar was tracking gusty showers
along a line extending from 4 miles northeast of Rexford to 6 miles
south of Gem to 8 miles north of Winona to 5 miles southwest of
Sharon Springs. Movement was southeast at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Automated weather station in Colby reported 55 MPH winds at
         12:36 AM

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Winona and Menlo around 1250 AM CDT.
  Wallace around 1150 PM MDT.
  Oakley and Monument around 1255 AM CDT.

Other locations in the path of these storms include Hoxie, Grinnell,
Russell Springs and Grainfield.

This includes Interstate 70 in Kansas between mile markers 26 and
105.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3870 10109 3870 10158 3892 10159 3911 10196
      3957 10117 3957 10016 3913 10016
TIME...MOT...LOC 0542Z 320DEG 34KT 3952 10069 3933 10087 3917 10129
3884 10183

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Alexander
Local storm report, Jul 11, 11:44 PM MDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
1144 PM MDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 PM     Tstm Wnd Gst     1 S Colby               39.38N 101.04W
07/11/2025  M55 MPH          Thomas             KS   Mesonet

            Ambient weather site McCarthy Office.

&&

Trigg
Special weather statement, Jul 11, 11:46 PM MDT, 21 minutes before
Special Weather Statement
National Weather Service Goodland KS
1246 AM CDT Sat Jul 12 2025

KSZ003-004-016-120630-
Norton KS-Decatur KS-Graham KS-
1246 AM CDT Sat Jul 12 2025

...STRONG THUNDERSTORMS WILL IMPACT WESTERN NORTON...DECATUR AND
WESTERN GRAHAM COUNTIES THROUGH 130 AM CDT...

At 1246 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 4 miles south of Danbury to
near Rexford. Movement was southeast at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Dresden around 1255 AM CDT.
  Norcatur and Jennings around 100 AM CDT.
  Clayton around 105 AM CDT.

Other locations in the path of these storms include Lenora and
Morland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3913 10016 3957 10016 3957 10074 4000 10074
      4000 10025 3983 9978
TIME...MOT...LOC 0546Z 300DEG 42KT 3998 10042 3946 10070

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Alexander
Local storm report, Jul 12, 12:06 AM MDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Goodland KS
1206 AM MDT Sat Jul 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 AM     Tstm Wnd Gst     4 NW Selden             39.58N 100.61W
07/11/2025  M57 MPH          Decatur            KS   Mesonet

            Ambient Weather site Ashley_Farm.

&&

Trigg
Special weather statement, Jul 12, 12:07 AM MDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
1207 AM MDT Sat Jul 12 2025

KSZ041-042-120645-
Wichita KS-Greeley KS-
1207 AM MDT Sat Jul 12 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WICHITA AND
SOUTHEASTERN GREELEY COUNTIES THROUGH 1245 AM MDT/145 AM CDT/...

At 1207 AM MDT/107 AM CDT/, Doppler radar was tracking a strong
thunderstorm 11 miles south of Tribune, moving north at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southwestern
Wichita and southeastern Greeley Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3846 10176 3845 10149 3826 10151 3826 10177
TIME...MOT...LOC 0607Z 186DEG 14KT 3832 10168

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Alexander

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 10:46 PM MDTAreal Flood AdvisoryGLDCheyenne3 hr
Jul 11, 10:51 PM MDTSpecial Weather StatementGLDDecatur54 min
Jul 11, 11:13 PM MDTSpecial Weather StatementGLDSherman, Thomas32 min
Jul 11, 11:33 PM MDTSpecial Weather StatementGLDGreeley, Wallace27 min
Jul 11, 11:43 PM MDTSpecial Weather StatementGLDLogan, Sheridan, Thomas47 min
Jul 11, 11:46 PM MDTSpecial Weather StatementGLDDecatur, Norton44 min
Jul 12, 1:43 AM MDTSpecial Weather StatementGLDGraham32 min
Jul 11, 6:23 PM MDTSpecial Weather StatementGLDYuma52 min
Jul 11, 6:40 PM MDTSevere Thunderstorm WarningGLDYuma65 min
Jul 11, 7:20 PM MDTSevere Thunderstorm WarningGLDYuma55 min
Jul 11, 7:26 PM MDTAreal Flood AdvisoryGLDYuma7 hr
Jul 11, 8:09 PM MDTSevere Thunderstorm Warning Considerable damage threatGLDYuma29 min
Jul 11, 9:32 PM MDTAreal Flood AdvisoryGLDYuma4 hr
Jul 11, 9:32 PM MDTSpecial Weather StatementGLDDundy43 min
Jul 11, 10:21 PM MDTSpecial Weather StatementGLDHitchcock54 min

Nearby

Special Weather Statements in Kansas, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.